Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jul 8, 2020, 1:52 AM MDT. It took effect at Jul 8, 2020, 9:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2020, 1:52 AM MDT (07:52 UTC)
- In effect from
- Jul 8, 2020, 9:00 AM MDT
- Expired
- Jul 8, 2020, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
694 WWUS75 KTFX 080752 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 152 AM MDT Wed Jul 8 2020 MTZ011-047-090000- /O.NEW.KTFX.HW.W.0009.200708T1500Z-200709T0000Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 152 AM MDT Wed Jul 8 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...West winds of 25 to 40 mph, with gusts up to 60 mph, are expected. * WHERE...Hill and Blaine Counties. * WHEN...From 9 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles and those pulling lightweight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
2 follow-up statements
126 WWUS75 KTFX 082110 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 310 PM MDT Wed Jul 8 2020 MTZ011-047-090000- /O.CON.KTFX.HW.W.0009.000000T0000Z-200709T0000Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 310 PM MDT Wed Jul 8 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph occurring. * WHERE...Hill and Blaine. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and cause local power outages. Travel will be somewhat difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
998 WWUS75 KTFX 082343 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 543 PM MDT Wed Jul 8 2020 MTZ011-047-090045- /O.EXP.KTFX.HW.W.0009.000000T0000Z-200709T0000Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 543 PM MDT Wed Jul 8 2020 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Strong winds are no longer a threat, although some breezy winds may linger into the evening hours. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 7, 10:53 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 7, 10:53 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1053 PM MDT Tue Jul 7 2020 ...Updated Aviation Discussion... .SYNOPSIS... Partial clearing and cooler temperatures are expected for the remainder of tonight. Expect breezy to windy weather on Wednesday, with some scattered showers along the Hi-Line. A warming trend is expected from Thursday into the weekend, with afternoon temperatures averaging about 5 to 10 degrees above normal on Saturday. The next chance for storms is on Friday, as a quick moving upper level disturbance moves through the region. && .UPDATE... The evening update has been published. Cleared just about all of the pops for the CWA with the exception of the far southwest, where a few remnant showers may persist through 6Z or so. Then the focus will shift to the deepening H700 low over Saskatchewan and its 50 kt wrap around winds. Newer guidance have strengthened winds over the Hi-Line area for Wednesday afternoon. The next shift will evaluate if any wind products need to be issued. Pops were also raised over this same area for Wednesday afternoon. RCG && .AVIATION... Updated 1053 PM MDT Tue Jul 7 2020 (08/06Z TAF Period) VFR conditions prevail, though westerly breezes (and perhaps some low-level wind shear where surface winds remain light) will continue or increase as the night progresses from KHLN north, due in part to strengthening low pressure in southern Canada that brought Tuesday's severe thunderstorms. Skies remain mostly clear through tomorrow, except toward the Hi-Line where scattered showers can be expected with west winds increasing late tonight through much of Wednesday, peaking in the afternoon. For more detailed aviation weather and hazard information, please see: weather.gov/zlc NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing runway closure. && .PREV DISCUSSION... /ISSUED 244 PM MDT Tue Jul 7 2020/ Tonight through Thursday...Severe storms continue to push eastward through the region. The main threat will be large hail and damaging winds. An isolated tornado, mainly east of a line from Havre to Stanford would be possible. Most severe storms should exit our region by 7 PM or so. It turns a bit cooler on Wednesday, but warmer air returns on Thursday. Friday through Tuesday...There will be a chance for showers on Friday, as an upper level disturbance moves through. The main concern over the weekend and into early next week will be the potential for warmer temperatures over the weekend /increase winds. Wind speeds could approach high wind warning criteria from Sunday into Monday over North Central MT. Temperatures do start to cool a bit below normal by next Mon/Tue. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 51 72 46 81 / 0 0 0 0 CTB 52 68 45 77 / 10 10 10 0 HLN 48 73 46 81 / 0 0 0 0 BZN 46 76 44 83 / 20 0 0 10 WYS 37 70 38 76 / 40 0 0 0 DLN 44 74 43 81 / 10 0 0 10 HVR 53 72 49 81 / 10 30 30 0 LWT 47 70 46 78 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jul 7, 8:09 PM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
809 PM MDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 1 E ROY 47.33N 108.93W
07/07/2020 M75 MPH FERGUS MT AWOS
AWOS STATION K1OM OSCAR.
&&Local storm report, Jul 7, 8:11 PM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
811 PM MDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST 13 S FORT BELKNAP 48.30N 108.72W
07/07/2020 M66 MPH BLAINE MT MESONET
MESONET STATION FBLM8 FORT BELKNAP RAWS.
&&Local storm report, Jul 7, 8:12 PM MDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
812 PM MDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST 6 NNE FORESTGROVE 47.07N 109.03W
07/07/2020 M63 MPH FERGUS MT AWOS
AWOS STATION K1NM NOVEMBER.
&&Local storm report, Jul 7, 8:15 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
815 PM MDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST 7 ESE HILGER 47.22N 109.22W
07/07/2020 M60 MPH FERGUS MT MESONET
MESONET STATION JPKM8 JUDITH PEAK RAWS.
&&Local storm report, Jul 7, 8:16 PM MDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
816 PM MDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 3 SW LEWISTOWN 47.03N 109.47W
07/07/2020 M51 MPH FERGUS MT ASOS
ASOS STATION KLWT LEWISTOWN ASOS.
&&Local storm report, Jul 7, 8:24 PM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
824 PM MDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 1 E ROY 47.33N 108.93W
07/07/2020 M75 MPH FERGUS MT AWOS
AWOS STATION K1OM OSCAR.
0518 PM TSTM WND GST 13 S FORT BELKNAP 48.30N 108.72W
07/07/2020 M66 MPH BLAINE MT MESONET
MESONET STATION FBLM8 FORT BELKNAP RAWS.
0341 PM TSTM WND GST 6 NNE FORESTGROVE 47.07N 109.03W
07/07/2020 M63 MPH FERGUS MT AWOS
AWOS STATION K1NM NOVEMBER.
0352 PM TSTM WND GST 7 ESE HILGER 47.22N 109.22W
07/07/2020 M60 MPH FERGUS MT MESONET
MESONET STATION JPKM8 JUDITH PEAK RAWS.
0213 PM TSTM WND GST BOZEMAN PASS 45.66N 110.80W
07/07/2020 E52 MPH GALLATIN MT MESONET
0308 PM TSTM WND GST 3 SW LEWISTOWN 47.03N 109.47W
07/07/2020 M51 MPH FERGUS MT ASOS
ASOS STATION KLWT LEWISTOWN ASOS.
0400 PM TSTM WND GST GRASS RANGE 47.03N 108.80W
07/07/2020 E50 MPH FERGUS MT TRAINED SPOTTER
0335 PM TSTM WND GST 5 ENE FORESTGROVE 47.03N 108.98W
07/07/2020 E50 MPH FERGUS MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 50 MPH. STORM
STILL APPROACHING.
0201 PM TSTM WND GST 1 SE RUDYARD 48.55N 110.54W
07/07/2020 E50 MPH HILL MT MESONET
0454 PM TSTM WND DMG TURNER 48.85N 108.41W
07/07/2020 BLAINE MT TRAINED SPOTTER
3-4 FOOT CHUNKS OF TREE BRANCHES DOWN. A FEW
BIGGER CHUNKS IN TOWN.
0430 PM TSTM WND DMG 6 WSW HOGELAND 48.83N 108.79W
07/07/2020 BLAINE MT TRAINED SPOTTER
15-20 FOOT TALL FLOWERING CRAB APPLE TREE
DOWN, ALONG WITH A FLAGPOLE. RECEIVED A
LITTLE LESS THAN 1IN OF RAIN.
0130 PM HAIL 6 ENE BOZEMAN 45.72N 110.94W
07/07/2020 M1.75 INCH GALLATIN MT TRAINED SPOTTER
.
0310 PM HAIL 5 WNW HILGER 47.29N 109.46W
07/07/2020 E1.50 INCH FERGUS MT TRAINED SPOTTER
PING PONG SIZE HAIL, 45 MPH WIND GUSTS, AND
A LITTLE OVER 3/4 INCHES OF HEAVY RAINFALL
FELL.
0255 PM HAIL 3 SE DENTON 47.29N 109.91W
07/07/2020 E1.50 INCH FERGUS MT TRAINED SPOTTER
FEW PING PONG BALL SIZE HAIL STONES.
0400 PM HAIL GRASS RANGE 47.03N 108.80W
07/07/2020 M1.25 INCH FERGUS MT TRAINED SPOTTER
4 MINUTES OF HAIL RANGING FROM PEA TO HALF
DOLLAR SIZED.
0157 PM HAIL 5 S BOZEMAN 45.61N 111.06W
07/07/2020 U1.25 INCH GALLATIN MT PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0157 PM HAIL 5 S BOZEMAN 45.61N 111.06W
07/07/2020 M1.25 INCH GALLATIN MT PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0340 PM HAIL 5 S BOZEMAN 45.60N 111.04W
07/07/2020 M1.00 INCH GALLATIN MT PUBLIC
PHOTO SENT TO OFFICE OF 1IN HAIL.
0159 PM HAIL 12 SE LOMA 47.83N 110.29W
07/07/2020 M1.00 INCH CHOUTEAU MT TRAINED SPOTTER
0145 PM HAIL 10 SSE LOMA 47.81N 110.41W
07/07/2020 E1.00 INCH CHOUTEAU MT TRAINED SPOTTER
A FEW QUARTER SIZE HAIL. MOSTLY PENNY SIZE
HAIL. HAIL COVERED THE GROUND. SOME CROP
DAMAGE.
0130 PM HAIL 2 E BOZEMAN 45.68N 111.00W
07/07/2020 E1.00 INCH GALLATIN MT PUBLIC
0125 PM HAIL 5 SSW BOZEMAN 45.61N 111.07W
07/07/2020 E1.00 INCH GALLATIN MT PUBLIC
0120 PM HAIL 3 E GALLATIN GATEWAY 45.61N 111.15W
07/07/2020 U1.00 INCH GALLATIN MT PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0120 PM HAIL 3 E GALLATIN GATEWAY 45.61N 111.15W
07/07/2020 M1.00 INCH GALLATIN MT PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0118 PM HAIL 4 ESE BOZEMAN HOT SPRIN 45.63N 111.12W
07/07/2020 M1.00 INCH GALLATIN MT TRAINED SPOTTER
CALLED AND TWEETED PHOTO OF 1 INCH HAIL.
0236 PM HAIL 2 NNW COFFEE CREEK 47.38N 110.10W
07/07/2020 E0.88 INCH FERGUS MT PUBLIC
HAIL UP TO NICKEL SIZE. TIME/LOCATION
ESTIMATED.
0206 PM HAIL 6 W BIG SKY 45.26N 111.46W
07/07/2020 E0.75 INCH MADISON MT PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0131 PM HAIL BOZEMAN 45.68N 111.05W
07/07/2020 U0.75 INCH GALLATIN MT PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0131 PM HAIL BOZEMAN 45.68N 111.05W
07/07/2020 M0.75 INCH GALLATIN MT PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0122 PM HAIL 1 SSW BOZEMAN HOT SPRIN 45.64N 111.20W
07/07/2020 M0.75 INCH GALLATIN MT TRAINED SPOTTER
0415 PM HAIL FORT BELKNAP 48.48N 108.77W
07/07/2020 E0.70 INCH BLAINE MT CO-OP OBSERVER
TIME ESTIMATED BASED ON RADAR.
0320 PM HAIL 2 SSW GALLATIN GATEWAY 45.56N 111.21W
07/07/2020 E0.70 INCH GALLATIN MT TRAINED SPOTTER
0250 PM HAIL 20 N INVERNESS 48.85N 110.69W
07/07/2020 M0.70 INCH HILL MT TRAINED SPOTTER
HALF INCH OF RAIN IN 15 MINUTES.
0129 PM HAIL BOZEMAN 45.68N 111.04W
07/07/2020 E0.70 INCH GALLATIN MT PUBLIC
1219 PM HAIL EAST HELENA 46.59N 111.92W
07/07/2020 E0.70 INCH LEWIS AND CLARK MT PUBLIC
0414 PM HAIL 1 S FORT BELKNAP 48.47N 108.77W
07/07/2020 E0.50 INCH BLAINE MT CO-OP OBSERVER
MOSTLY 0.25 INCH HAIL. A FEW LARGER STONES.
0303 PM HAIL 2 S BELGRADE 45.74N 111.17W
07/07/2020 E0.50 INCH GALLATIN MT PUBLIC
ESTIMATED MARBLE SIZE HAIL.
0203 PM HAIL 3 WNW BIG SKY 45.29N 111.39W
07/07/2020 M0.50 INCH MADISON MT TRAINED SPOTTER
0155 PM HAIL 6 W BIG SKY 45.26N 111.46W
07/07/2020 U0.50 INCH MADISON MT PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0155 PM HAIL 6 W BIG SKY 45.26N 111.46W
07/07/2020 M0.50 INCH MADISON MT PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0330 PM HAIL 3 SE HAVRE 48.51N 109.64W
07/07/2020 E0.25 INCH HILL MT TRAINED SPOTTER
0214 PM HAIL 5 SW STANFORD 47.11N 110.30W
07/07/2020 E0.25 INCH JUDITH BASIN MT TRAINED SPOTTER
0151 PM HAIL 11 SE FORT BENTON 47.73N 110.47W
07/07/2020 E0.25 INCH CHOUTEAU MT TRAINED SPOTTER
.
0130 PM HAIL 2 WSW BOZEMAN 45.67N 111.08W
07/07/2020 E0.25 INCH GALLATIN MT PUBLIC
PEA SIZE HAIL FALLING AT BOZEMAN MSU.
0125 PM HAIL 3 NNW BOZEMAN 45.72N 111.08W
07/07/2020 E0.25 INCH GALLATIN MT TRAINED SPOTTER
PEA SIZE HAIL AND 25 TO 30 MPH WIND GUSTS
REPORTED.
0111 PM HAIL BELT 47.39N 110.93W
07/07/2020 E0.25 INCH CASCADE MT TRAINED SPOTTER
.
1230 PM HAIL RAYNESFORD 47.27N 110.74W
07/07/2020 E0.25 INCH JUDITH BASIN MT PUBLIC
1131 AM HAIL 2 SE MONTANA CITY 46.52N 111.90W
07/07/2020 E0.25 INCH JEFFERSON MT TRAINED SPOTTER
PEA SIZE HAIL FALLING NEAR MONTANA CITY.
&&Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.